MAUDE Adverse Event Report: RESHAPE LIFESCIENCES LAP-BAND SYSTEM; ADJUSTABLE GASTRIC BAND

RESHAPE LIFESCIENCES LAP-BAND SYSTEM; ADJUSTABLE GASTRIC BAND
Catalog Number C-2365
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Heartburn/Indigestion (1883); Unspecified Infection (1930); Pain (1994)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Report, (mw5159479) was received through fda's medwatch program.The patient presented with mild epigastric pain and reflux and upper endoscopy was performed, which revealed eroded lap-band and lap band removal was recommended.Lap band was found penetrating in the cardia on the greater curve side.No inflammation was really noted.The surgeon cut the lap band into pieces to remove and one was left behind, which they had to go back to retrieve.
 
Additional Manufacturer Narrative
The reported device was not available for physical evaluation.The investigation involved communication via email with the reporter to clarify the description of the event, and the analysis of relevant information provided in view of supporting the identification of possible causes for the adverse event.The investigation involved the analysys of the lot history records of the lap-band device involved.Lot history record was reviewed, and no discrepancies or non-conformance's were recorded.The product was manufactured according to specifications.No new risks identified, the current risk is identified with a low rate of occurrence for the reported complaint categories.No correction or corrective action required.Limited investigation does not lead to a clear conclusion about the cause of the reported adverse event.
 
Event or Problem Description
Report # mw5162807 was received through fda's medwatch program.The report received is a duplicate of report # mw5159479.The patient presented with mild epigastric pain and reflux and upper endoscopy was performed, which revealed eroded lap-band and lap band removal was recommended.Lap band was found penetrating in the cardia on the greater curve side.No inflammation was really noted.The surgeon cut the lap band into pieces to remove and one was left behind, which they had to go back to retrieve.
 
Additional Manufacturer Narrative
A letter was received from fda medwatch program with report # mw5162807; the report was reviewed it and was discovered that this report is the same as the mw515979 report sent to apollo endosurgery, inc.On (b)(6) 2024.We consider this a duplicate report and will not document it as a new complaint.Consequently, a new mdr will not be submitted.A response was sent to fda with the explanation in (b)(6), 2024.

Brand Name
LAP-BAND SYSTEM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
RESHAPE LIFESCIENCES
7625 golden triangle drive
suite g
eden prairie MN 55344
Manufacturer (Section G)
RESHAPE LIFESCIENCES
7625 golden triangle drive
suite g
eden prairie MN 55344
Manufacturer Contact
maria quiroz
7625 golden triangle drive
suite g
eden prairie, MN 55344
8449377374
MDR Report Key20729653
Report Number3013508647-2024-00069
Device Sequence Number21070171
Product Code LTI
UDI-Device Identifier00850007764654
UDI-Public00850007764654
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/11/2023
Device Catalogue NumberC-2365
Device Lot Number75EA2685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown